Share |

PrintPrintable version



Man Suffers Reactions After Drug Trial

| | Comments (0)

The Associated Press
Yahoo News
Apr 15, 2006

A 20-year-old man who suffered severe reactions during testing of a drug intended to treat autoimmune diseases and leukemia said he will lose parts of his fingers and toes.

Ryan Wilson was among six healthy volunteers who took part in the clinical trial and suffered convulsions and organ failure minutes after being administered the test drug TGN1412. All the other volunteers have been released from the hospital.

"I'm definitely going to lose bits of my fingers and toes. And they say I could be in here for another six months," he told the News of the World.

"I'm told it's like frostbite and my fingers will just fall off."

Large parts of Wilson's hands and feet have turned black, where flesh has died, according to pictures published in the newspaper.

Wilson plans to sue the drug maker TeGenero AG of Wuerzburg, Germany, and Waltham, Mass.-based Parexel International, which conducted the trials.

In an interim report, investigators said they found no evidence of product contamination or improper practices in the trial. Britain's Medicines and Healthcare products Regulatory Agency is continuing its investigation and has named a panel of experts to make recommendations future drug testing.

TeGenero initially said there had been no adverse events in prior animal testing, but later acknowledged the drug had left monkeys with swollen glands.



  • Currently 0/5
  • 1
  • 2
  • 3
  • 4
  • 5
Rating: 0/5 (0 votes cast)




Leave a comment

Health Supreme News

Loading...
‚Äč
Powered by Movable Type 5.13-en

Receive updates

Subscribe to get updates of this site by email:

Enter your Email


Preview | Powered by FeedBlitz

Other sites of ours